Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 14, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 1, 2007, 2:58 PM CST for Dickson County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 2:58 PM CST (20:58 UTC)
- Expired
- Mar 1, 2007, 3:30 PM CST
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Dickson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 3:10 PM CST | TSTM WND DMG | Dickson, TN | 911 CENTER REPORTED A FEW TREES WERE BLOWN DOWN NORTH AND SOUTH OF DICKSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 7:28 AM CST | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 550 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 012058 SVROHX TNC043-012130- /O.NEW.KOHX.SV.W.0014.070301T2058Z-070301T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 258 PM CST THU MAR 1 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DICKSON * UNTIL 330 PM CST * AT 256 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTH OF DICKSON TO DICKSON...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF CLARKSVILLE TO DICKSON...AND MOVING NORTHEAST AT 55 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WHITE BLUFF BY 305 PM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3636 8741 3593 8757 3598 8725 3633 8713 $$ ORCHANIAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 9:15 AM CST, 5 hours 43 minutes earlier.
Area forecast discussion, Mar 1, 9:15 AM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME NATIONAL WEATHER SERVICE NASHVILLE TN 915 AM CST THU MAR 1 2007 .DISCUSSION... CURRENT FORECAST CALLING FOR SHOWERS/TSTMS OFF AND ON ALL DAY LOOKS GOOD. CURRENT CONVECTIVE ACTIVITY OVER THE AREA GENERALLY DOES NOT LOOK SEVERE...PROBABLY DUE TO LACK OF INSTABILITY IN THE ATMOSPHERE. EXTENSIVE WIND SHEAR IN THE 0-3 KM LAYER WITH SE AT 15 KT NEAR TO SFC TO ABOUT 60 KT AT 3 KM(700MB). THIS STRONG WIND SHEAR IS A MAJOR FACTOR IN PRODUCING SEVERE TSTMS...PARTICULARLY TORNADIC TSTMS. INFRARED AND VISIBLE SATELLITE DATA INDICATES SOME DRYING IN THE MID AND UPPER LAYERS OVER WEST TN. IF THIS CAUSES THE LOW CLOUD LAYER TO SCATTER OUT THEN THAT WOULD BRING EXTENSIVE SFC HEATING INTO THE AREA JUST AHEAD OF THE MAIN SQUALL LINE...CURRENTLY OVER ARKANSAS AND SE MISSOURI. THIS WOULD CERTAINLY ENHANCE INSTABILITY OVER THAT AREA WHICH WOULD EVENTUALLY MOVE INTO WRN MIDDLE TENNESSEE. CURRENT FORECAST SEEMS TO BE HITTING ALL THE RIGHT NOTES...NO UPDATES ATTM. && .OHX WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH FOR MOST OF MIDDLE TENNESSEE UNTIL 6 PM. && JLM
Hazardous weather outlook, Mar 1, 5:30 AM CST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST THU MAR 1 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-021130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL PUSH STRONG TO SEVERE THUNDERSTORMS INTO MIDDLE TENNESSEE...MAINLY DURING THE AFTERNOON. ALTHOUGH DAMAGING WINDS WILL BE THE MAIN THREAT AHEAD OF THE FRONT...ISOLATED TORNADOES WILL NOT BE OUT OF THE QUESTION. AS A MATTER OF REFERENCE...THE BEST CHANCE FOR SEVERE STORMS FOR THE NASHVILLE AREA WILL BE BETWEEN 3 AND 5 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGERS SHOULD KEEP ABREAST OF THE LATEST WEATHER CONDITIONS AND BE PREPARED TO RESPOND QUICKLY WHEN STORMS MOVE INTO THE AREA. GIRODO
In the hours before
Local storm report, Mar 1, 9:58 AM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
958 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG 3 S CENTERVILLE 35.75N 87.45W
03/01/2007 HICKMAN TN LAW ENFORCEMENT
911 DISPATCH REPORTED A TREE DOWN.
0230 AM TSTM WND DMG WHITE BLUFF 36.11N 87.21W
03/01/2007 DICKSON TN LAW ENFORCEMENT
911 DISPATCH REPORTED A TREE DOWN.
0410 AM TSTM WND DMG WAYNESBORO 35.32N 87.76W
03/01/2007 WAYNE TN DEPT OF HIGHWAYS
TDOT REPORTED TREES DOWN FROM 410 AM-420 AM FROM
SOUTHWEST WAYNE COUNTY TO THE NORTHEAST PART OF THE
COUNTY.
&&
ORCHANIANSpecial weather statement, Mar 1, 12:25 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1225 PM CST THU MAR 1 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-020000- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1225 PM CST THU MAR 1 2007 ...TORNADO WATCH FOR ALL OF MIDDLE TENNESSEE CONTINUES UNTIL 6 PM CST... ...MODERATE RISK OF SEVERE WEATHER ACROSS THE ENTIRE MID STATE FOR THIS AFTERNOON... ANOTHER ROUND OF THUNDERSTORMS CAN BE EXPECTED TO MOVE INTO FAR WESTERN PORTIONS OF THE AREA BY 1PM...AS AN UPPER TROUGH APPROACHES FROM THE WEST. THE WEATHER IS EXPECTED TO BECOME SERIOUS IN MIDDLE TENNESSEE..AS DAYTIME HEATING INCREASES...AND THE DYNAMICS BECOME MORE FAVORABLE FOR SEVERE WEATHER. EXPECT A SQUALL LINE...WITH DAMAGING WINDS BEING THE MAIN THREAT...BUT DISCRETE SUPERCELLS ARE LIKELY AS THE ENVIRONMENT IS VERY SHEARED. SUPERCELLS CAN ALSO BE EXPECTED WELL AHEAD OF THE SQUALL LINES ARRIVAL. THE BEST TIME FRAME FOR SEVERE STORMS IN THE NASHVILLE AREA IS BETWEEN 2 AND 6 PM. A FEW STORMS COULD BECOME TORNADIC IN MIDDLE TENNESSEE DURING THE AFTERNOON AND EARLY EVENING. MIDDLE TENNESSEE RESIDENTS NEED TO PREPARE FOR THE SEVERE WEATHER EVENT EXPECTED LATER TODAY...BY PLANNING ON A LOCATION TO TAKE COVER SHOULD A WARNING BE ISSUED FOR YOUR AREA. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. 21
Special weather statement, Mar 1, 12:53 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1253 PM CST THU MAR 1 2007 TNZ075-011915- BEDFORD- 1253 PM CST THU MAR 1 2007 ...STRONG THUNDERSTORM MOVING ACROSS WESTERN BEDFORD COUNTY... A STRONG THUNDERSTORM IS MOVING NORTHEAST AT AROUND 55 MPH ACROSS WESTERN PORTIONS OF BEDFORD COUNTY. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM. THE THUNDERSTORM WILL REACH UNIONVILLE AND DEASON AROUND 1 PM. 21
Special weather statement, Mar 1, 1:01 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 101 PM CST THU MAR 1 2007 TNZ005-022>024-011945- BENTON-HOUSTON-HUMPHREYS-STEWART- 101 PM CST THU MAR 1 2007 ..STRONG THUNDERSTORM ENTERING WESTERN STEWART COUNTY... A STRONG AREA OF THUNDERSTORMS IS ENTERING WESTERN STEWART COUNTY AND WILL MOVE THROUGH STEWART COUNTY...THE NORTHERN HALF OF BENTON COUNTY...HOUSTON COUNTY...AND HUMPHREYS COUNTY BY 145 PM. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS ALONG WITH LOCALLY HEAVY RAINS AND DANGEROUS LIGHTNING. THESE THUNDERSTORMS WERE MOVING EAST AT ABOUT 50 MPH. END/ORCHANIAN
Special weather statement, Mar 1, 1:39 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 139 PM CST THU MAR 1 2007 TNZ006-025-012025- DICKSON-MONTGOMERY- 139 PM CST THU MAR 1 2007 ..STRONG THUNDERSTORM ENTERING WESTERN MONTGOMERY COUNTY... A STRONG AREA OF THUNDERSTORMS WAS ENTERING THE NORTHWEST PART OF MONTGOMERY COUNTY AND WILL MOVE THROUGH MONTGOMERY COUNTY AND DICKSON BY 225 PM. WIND GUSTS OF 45 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS ALONG WITH LOCALLY HEAVY RAINS AND DANGEROUS CLOUD TO GROUND LIGHTNING. THESE THUNDERSTORMS WERE MOVING EAST AT ABOUT 45 TO 50 MPH. END/ORCHANIAN
Special weather statement, Mar 1, 2:19 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 219 PM CST THU MAR 1 2007 TNZ023>025-056-057-012102- DICKSON-HICKMAN-HOUSTON-HUMPHREYS-PERRY- 219 PM CST THU MAR 1 2007 ...STRONG THUNDERSTORMS ENTERING HUMPHREYS COUNTY... A STRONG AREA OF THUNDERSTORMS WAS ENTERING THE WESTERN PART OF HUMPHREYS COUNTY. THIS CLUSTER OF THUNDERSTORMS WAS MOVING EAST AT 50 MPH AND SHOULD CONTAIN WIND GUSTS OF ABOUT 50 MPH...LOCALLY HEAVY RAINS AND DANGEROUS CLOUD TO GROUND LIGHTNING. THIS CLUSTER OF THUNDERSTORMS WILL AFFECT HICKMAN AND DICKSON COUNTIES...AND SHOULD MOVE THROUGH HICKMAN AND DICKSON COUNTIES BY 300 PM. END/ORCHANIAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:34 AM CST | Severe Thunderstorm Warning | OHX | Benton | 26 min |
| Mar 1, 12:42 AM CST | Severe Thunderstorm Warning | OHX | Perry | 18 min |
| Mar 1, 1:35 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 10 min |
| Mar 1, 1:43 AM CST | Severe Thunderstorm Warning | OHX | Perry | 17 min |
| Mar 1, 1:46 AM CST | Severe Thunderstorm Warning | OHX | Hickman | 44 min |
| Mar 1, 2:10 AM CST | Severe Thunderstorm Warning | OHX | Dickson | 35 min |
| Mar 1, 3:59 AM CST | Severe Thunderstorm Warning | OHX | Wayne | 21 min |
| Mar 1, 1:24 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.